Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 11, NWS Miami, FL

June 2, 2002Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2002, 4:56 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2002, 4:56 PM EDT (20:56 UTC)
Expired
Jun 2, 2002, 5:30 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2002-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2002-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS52 KMFL 022056
SVRMIA
FLC021-022130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT SUN JUN 2 2002

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLLIER COUNTY IN SOUTHWEST FLORIDA

* UNTIL 530 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL NEAR MONROE STATION...MOVING
  EAST AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

LAT...LON 2602 8116 2583 8122 2582 8090 2597 8088

.END

LUSHINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 2, 3:15 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT SUN JUN 2 2002

THROUGH TUESDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE OVER SOUTH
FLORIDA. THIS WILL GIVE THE AREA LIGHT WINDS. MOISTURE WILL BE IN
THE 1.25 TO 1.50 INCH RANGE AND ANY SHOWERS OR THUNDERSTORMS THAT
OCCUR WILL BE ALONG THE WEST AND EAST COAST SEA BREEZES. WILL ONLY
GO FOR 20 TO 30 PERCENT POPS THROUGH TUESDAY.

LOOK FOR A CHANGE BEGINNING ON WEDNESDAY AN UPPER LEVEL LOW THAT
HAS BEEN OVER THE WESTERN GULF THE PAST SEVERAL DAYS IS EXPECTED TO
BEGIN MOVING EAST MONDAY AND START AFFECTING OUR WEATHER LATE
TUESDAY THROUGH THURSDAY. PRECIPITABLE WILL BE INCREASING AS THIS
LOW APPROACHES AND MOVE TO OUR EAST. THUS POPS WILL INCREASE TO THE
LIKELY CATEGORY WEDNESDAY AND THURSDAY.

THIS LOW WILL BE TO OUR EAST ON THURSDAY. HOWEVER ANOTHER LOW WILL
REPLACE THIS LOW OVER THE WESTERN GULF AS A SHORT WAVE IN THE
NORTHWEST FLOW STARTS AFFECT THE AREA LATE THURSDAY. IT APPEARS THAT
SEVERAL MINOR WAVES MAY BE AFFECTING THE STATE FRIDAY THROUGH
SATURDAY. THIS WILL RESULT IN HIGHER THAN CLIMATE POPS AND WILL KEEP
THESE IN THE 60 PERCENT RANGE. WILL DECREASE THE POPS A TAD BEGINNING
ON SUNDAY.

TEMPERATURES WILL RANGE FROM LOWS IN THE UPPER 60S TO MID 70S WITH
HIGHS IN THE 80S AND 90S. LOOK FOR HIGHS MAINLY IN THE 80S TO NEAR
90 FROM THE MIDDLE OF THE WEEK TROUGH THE WEEKEND DUE TO MORE CLOUDS
AND PRECIPITATION.

NO FIRE WEATHER PROBLEMS ANTICIPATED.

WITH LIGHT WINDS...SEAS WILL BE WELL BELOW SCA VALUES.

PBI BB 075/091 077/088 077 33233
FLL BB 075/091 077/088 077 33233
MIA BB 074/090 076/089 076 33233
APF BB 072/090 072/090 072 22244

.MIA...NONE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:46 PM EDTSevere Thunderstorm WarningMFLMiami-Dade29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.